MAUDE Adverse Event Report: JOLIFE AB - 3005445717 LUCAS 3 CHEST COMPRESSION SYSTEM; COMPRESSOR, CARDIAC, EXTERNAL

JOLIFE AB - 3005445717 LUCAS 3 CHEST COMPRESSION SYSTEM; COMPRESSOR, CARDIAC, EXTERNAL
Catalog Number 99576-000044
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Liver Laceration(s) (1955)
Date of Event 03/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E2014029.(b)(4).The device was not returned to physio-control for evaluation.The customer confirmed the stabilization strap were not used, the gel from the patient¿s chest was not removed, and the healthcare providers made an active decision to let compressions continue though there were concerns regarding proper device placement.The instructions for use were not followed that include warnings and cautions for incorrect positioning of the device and inadequate gel removal before usage.Based on the information provided, there was no indication of a device malfunction.Device not evaluated by manufacturer.
 
Event or Problem Description
The customer contacted physio-control to report that their device had potentially caused a liver bleed during a resuscitation.An echo had been performed during the event, for which gel had been applied to the patient's chest.The gel had been left on the patient's chest when the device was applied.No stabilization straps could be deployed, because of other activities.During the use it was observed that the device had to be moved further up the chest to a more superior position on the sternum.Subsequently, the healthcare provider still felt the position wasn't high enough.A decision was then made that it would be detrimental to stop compression.The liver bleed was discovered after the resuscitation and the patient was provided with further treatment.The patient survived the reported event.

Brand Name
LUCAS 3 CHEST COMPRESSION SYSTEM
Common Device Name
COMPRESSOR, CARDIAC, EXTERNAL
Manufacturer (Section D)
JOLIFE AB - 3005445717
scheelevagen 17
ideon science park
lund SE-22 3 70
SE  SE-223 70
MDR Report Key8579682
Report Number0003015876-2019-00778
Device Sequence Number19419718
Product Code DRM
UDI-Device Identifier00883873861875
UDI-Public00883873861875
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K173553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number99576-000044
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2019
Initial Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age65 YR
Patient Weight90